MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM

CODMAN & SHURTLEFF, INC. CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM
Model Number 82-1731
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
As reported on an excel spreadsheet received from codman "an edsiii was leaking at the 3 way stopcock.The drain was changed immediately.There were no reports of delay or patient harm".Additional information was requested.
 
Additional Manufacturer Narrative
Additional information received on 30july2018: patient information: n/a.Patient is not part of a clinical study.No surgical delay reported.This is not a revision of one or more implants.Natus completed their investigation on 30july2018.The investsigation results are as follows: investigation summary: the customer reported: as reported by the ous affiliate, a edsiii was leaking at the 3 way stopcock.The drain was changed immediately.There were no reports of delay or patient harm.An eds was returned for evaluation (without collection bag), to codman switzerland.The investigation of the eds did confirm the problem reported by the customer.The lot number is unknown, product code 82-1731.Investigation methods/evaluation results the eds iii was visually inspected, a crack in the plastic of the patient line stop cock was found.The current quality inspection for these assemblies is established to 100% test for leaks and blockage.A search for relative complaint for the same issue with the same product code and lot number for the last year was not possible as the lot number is unknown review of the history device records was not possible as the lot number is unknown.A review of complaint records for the previous 12 months could not be performed as no lot number information was provided.The most recent complaint and smt presentation was reviewed and did not show that this product family exceeded its upper control limit for complaints.Root cause category-codman : man : user error/misuse/off label use.Failure code-codman : nic : external drains : broken: base : stopcock.Root cause description -the root cause of the problem reported by the customer is probably due to over tightening.As noted in the ifu connectors should be finger tightened only.Is further corrective & preventative actions proposed? no.Document rationale for no corrective action.No corrective action is needed based on the results of the evaluation.This complaint is now deemed closed.
 
Additional Manufacturer Narrative
Outcomes attributed to adverse event: 1.Adverse event and product problem.2.Required intervention tp prevent permanent impairement/ damage (devices).

Brand Name
CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM
Common Device Name
EXTERNAL DRAINAGE SYSTEM
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
328 paramount drive
raynham MA 02767
MDR Report Key7480889
Report Number2023988-2018-00018
Device Sequence Number16498138
Product Code JXG
UDI-Device Identifier10886704040958
UDI-Public10886704040958
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Model Number82-1731
Device Catalogue Number821731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
04/09/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date07/30/2018
07/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;